MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 4F RADIOLOGY BASIC TRAY (SINGLE-LUMEN); PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 4F RADIOLOGY BASIC TRAY (SINGLE-LUMEN); PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 3194335
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a breach in the sheath was confirmed, but the exact cause is unknown.A 3.98¿ segment of ptfe introducer sheath was returned for investigation.The length of the returned sample fits within the specification of the length between the 10cm introducer sheath tip and peel tabs.The sheath had not been split.The distal rounded tip was observed at one end.The opening at the distal tip was compressed and elliptical in shape.The sheath was kinked/compressed approximately 0.25¿ from the distal tip and is considered the point at which the sheath was snared for removal.The proximal end of the sheath was microscopically examined.The opening at the proximal end was square shaped instead of round.1.5mm longitudinal impressions or folds were observed around the external surface of the sheath adjacent to the proximal edge.The cross section at the proximal end of the sheath was jagged and granular.The orange tabs and what should be the section of sheath molded within the tabs were not returned for investigation.At this time, based on the evidence provided with the returned sample, it is unknown what caused the breach in the sheath.The complaint sample will be forwarded to the manufacturing facility for further review.No further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of reas2317 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On (b)(6) 2016 - facility reported to the sales representative that when placing a picc the healthcare professional stated the orange clips broke off and the sheath migrated to the patient's groin.No other information provided.On (b)(6) 2016 - facility reported additional information to the sales representative regarding this event.During picc placement into the left medial brachial, both of the orange clasps broke off, causing the sheath to migrate to the patients groin.This was confirmed by ct scan.Facility stated that the sheath did not peel away at all.The piece that migrated was 10cm.The sheath retrieved via femoral approach and retrieved by snare.On (b)(6) 2016 - sales representative confirmed with the facility that the catheter insertion was completed successfully.

Brand Name
POWERPICC SOLO CATHETER 4F RADIOLOGY BASIC TRAY (SINGLE-LUMEN)
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6056072
Report Number3006260740-2016-00562
Device Sequence Number13471752
Product Code LJS
UDI-Device Identifier00801741027772
UDI-Public(01)00801741027772(17)171130(10)REAS2317
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Catalogue Number3194335
Device Lot NumberREAS2317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2016
Initial Report FDA Received Date10/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight82